MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-22162FL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event occured outside of the usa, in spain.On 01-oct-2024, the spanish subsidiary notified teoxane geneva of an adverse event.  according to the information received on 01-oct-2024, a patient was injected on (b)(6) 2023 with: - 2,4 ml of puresense ultra deep in cheekbones with a bolus technique and a cannula (rc/2410006) - 1,2 ml of rha 4 in the cheeks and marionette lines with a retrotracing technique (current complaint).Approximately 11 months after the injection, on (b)(6)n2024, the patient reported a mild oedema in the right tear trough.The same day, the patient received the following treatments: antibiotic treatment (doxycycline - 100mg/12 hours - 10 days) - glucocorticoid treatment (zamene - 15mg with a decreasing dose along time - unspecified duration).8 days after the last consultation, on (b)(6) 2024, the patient presented inflammatory nodules in marionette lines linked to the rha 4 injection (current complaint).During the consultation, the patient provided an ultrasound report that mentioned a reaction to a foreign body.The injector decided to dissolve the filler in the right tear trough and marionette lines with 100ui of hyaluronidase and the on-going treatment was maintained.  according to the information received on 02-oct-2024, a patient follow-up has been done and the symptoms were resolved, so the case was closed.
 
Additional Manufacturer Narrative
This case seems to be linked to a granulomatous reaction based on the ultrasound report.Granulomas that appear weeks to years after injection are known and widely documented reactions in the context of hyaluronic acid filler injections.They are caused by a delayed immune reaction in response to the filler, which is treated as a foreign body.Patient predisposition, trauma, vaccines, or infections are possible etiologies for this complication.Immune cells (macrophages) surround the product, inducing a destructive fibrotic process.Adequate treatment generally allows for a quick and effective resolution of these reactions, although certain granulomas at an advanced stage might be unresponsive to hyaluronidase.The risk of such reactions is mentioned in the instructions for use of products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
anaïs moreau
MDR Report Key20425842
Report Number3005975625-2024-00590
Device Sequence Number7589970
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public0107640173232704102
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Lot NumberTPUL-22162FL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown